MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Catalog Number 802514
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the recent shipment of bardia (802514) catheters were different than the previous month.Patient states lot # nghz3091 had a different color to them, they were firmer and narrower at the tip causing discomfort when used.Representative stated that manufacturing temporarily moved to another location as nogales was updating the plant.
 
Event or Problem Description
It was reported that the recent shipment of bardia (802514) catheters were different than the previous month.Patient states lot# nghz3091 had a different color to them, they were firmer and narrower at the tip causing discomfort when used.Representative stated that manufacturing temporarily moved to another location as nogales was updating the plant.Per follow up via phone on 17jul2024, it was reported that the customer noticed a difference in the catheters they currently had and the ones they previously had.The old catheters were darker red and softer.The catheters now seemed to have a firmer material and were much more orange.They stated that they were lubricating but the stiffness from the catheter sometimes caused blood in their stoma.No medical intervention was reported.They were going to look for an older catheter to send in with a new catheter to compare and would like a result letter.Per sample received on 03sep2024, it as reported that the customer returned 1 urethral catheter with material # 802514 and batch # ngjs0534 and 1 urethral catheter with material # 802514 and batch # nghw1755.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be undersized gauge due to operator or machine error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: for urological use only single use.Single patient use.Do not reuse do not use if package is open or damaged.Sterilized using ethylene oxide storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation.Adverse reactions: urinary tract infection, bleeding from urethra, irritation of the urethra.Instruction for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19656588
Report Number1018233-2024-03913
Device Sequence Number15165734
Product Code KOD
UDI-Device Identifier00801741039041
UDI-Public(01)00801741039041(11)240209(17)280531(10)NGHZ3091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802514
Device Lot NumberNGHZ3091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown